Listeriosis Antibiotic causing skin sloughing! - USMLE Forums
USMLE Forums Logo
USMLE Forums         Your Reliable USMLE Online Community     Members     Posts
Home
USMLE Articles
USMLE News
USMLE Polls
USMLE Books
USMLE Apps
Go Back   USMLE Forums > USMLE Step 1 Forum

USMLE Step 1 Forum USMLE Step 1 Discussion Forum: Let's talk about anything related to USMLE Step 1 exam


Reply
 
Thread Tools Search this Thread Display Modes
  #1  
Old 07-12-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 959 Times in 393 Posts
Reputation: 969
Send a message via Yahoo to ricko335
Drug Listeriosis Antibiotic causing skin sloughing!

A 67-year-old woman with listeriosis is treated with an antibiotic. Overnight, she develops sloughing of her mucous membranes and portions of her epidermis. Which antibiotic is likely involved?

A. Sulfamethoxazole

B. Clindamycin

C. Trimethoprim

D. Aztreonam

E. Chloramphenicol

During her ICU treatment course, this patient becomes severely fluid overloaded. Which diuretic should be given?

A. Ethacrynic acid

B. Acetazolamide

C. Hydrochlorothiazide

D. Furosemide

E. None of the above
Reply With Quote Quick reply to this message



  #2  
Old 07-12-2011
qurat21's Avatar
USMLE Forums Master
 
Steps History: 1 + CK
Posts: 623
Threads: 62
Thanked 287 Times in 186 Posts
Reputation: 297
Default

i believe tht the ans to first one is clindamycin
n fr fluid over load we use furosimide
Reply With Quote Quick reply to this message
  #3  
Old 07-13-2011
USMLE Forums Addict
 
Steps History: 1+CK+CS+3
Posts: 113
Threads: 14
Thanked 60 Times in 34 Posts
Reputation: 70
Thumbs Up

I think its A and A.. Looks like Steven Johnsons Syndrome.
Patient is allergic to sulfa drugs...all the diuretics mentioned are sulfa drugs except Ethacrynic acid..
Reply With Quote Quick reply to this message
  #4  
Old 07-14-2011
USMLE Forums Master
 
Steps History: Not yet
Posts: 674
Threads: 264
Thanked 959 Times in 393 Posts
Reputation: 969
Send a message via Yahoo to ricko335
Default

Stevens-Johnson syndrome is an often fatal disease in which the epidermis separates from the dermis. Physiologically, this results in problems similar to large surface area burns: patients are susceptible to infection, hypothermia, and electrolyte derangements.

The syndrome most often develops in response to medications. Sulfa drugs are most strongly associated w/ Stevens-Johnson syndrome. SMX/TMP is used to treat listeriosis.




Ethacrynic acid is a loop diuretic that is not chemically related to sulfa-based diuretics such as thiazides, furosemide, bumetanide, and acetazolamide.
Reply With Quote Quick reply to this message
The above post was thanked by:
bebix (07-14-2011), dr_lizard (08-24-2011)



Reply

Tags
Pharmacology-, Step-1-Questions

Quick Reply
Message:
Options

Register Now

In order to be able to post messages on the USMLE Forums forums, you must first register.
Please enter your desired user name, your email address and other required details in the form below.
User Name:
Password
Please enter a password for your user account. Note that passwords are case-sensitive.
Password:
Confirm Password:
Email Address
Please enter a valid email address for yourself.
Email Address:
Medical School
Choose "---" if you don't want to tell. AMG for US & Canadian medical schools. IMG for all other medical schools.
USMLE Steps History
What steps finished! Example: 1+CK+CS+3 = Passed Step 1, Step 2 CK, Step 2 CS, and Step 3.

Choose "---" if you don't want to tell.

Favorite USMLE Books
What USMLE books you really think are useful. Leave blank if you don't want to tell.
Location
Where you live. Leave blank if you don't want to tell.

Log-in

Human Verification

In order to verify that you are a human and not a spam bot, please enter the answer into the following box below based on the instructions contained in the graphic.



Thread Tools Search this Thread
Search this Thread:

Advanced Search
Display Modes


Similar Threads
Thread Thread Starter Forum Replies Last Post
Aminoglycoside Antibiotic and anesthesia Taiyakikung USMLE Step 1 Forum 5 08-10-2011 09:42 AM
When to give the antibiotic in meningitis? Sabio USMLE Step 2 CK Forum 4 09-17-2010 09:24 AM
Which antibiotic for this infected burn? doctorF USMLE Step 1 Forum 6 07-15-2010 05:56 PM
appropriate antibiotic? sam01 USMLE Step 1 Forum 9 05-01-2010 12:11 PM
Delayed Umbilical Sloughing lee-usmle USMLE Step 1 Classic Clues 2 10-25-2009 08:44 AM

RSS Feed
Find Us on Facebook
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2017 DragonByte Technologies Ltd.

USMLE® & other trade marks belong to their respective owners, read full disclaimer
USMLE Forums created under Creative Commons 3.0 License. (2009-2014)